21st February 2016
Dr James Freeman and the FixHepC Website.
As you probably know Dr Freeman keeps an eye on everyone’s progress in his Hep C Buyers Club and he reports that in the vast majority of cases (96.2% to be exact) we see viral loads below 30 to undetectable within 4 weeks of treatment starting..
Last week Dr Freeman reported an important new finding related to the use of Daclatasvir in the treatment of Hep C.
It is well known that Daclatasvir levels go up if you take inhibitors of the human enzyme CYP3A4 and go down if you take inducers. These CYP3A4 inhibitors are found in a number of different fruits. To date we have only seen issues with inhibitors like grapefruit, grapes, paw paw, star fruit and pomegranate. Consuming these fruits during treatment can cause toxic Daclatasvir levels. This means the inhibitors in these fruit cause the Daclatsvir level to go UP. This can be bad for the patient in terms of side effects from Daclatasvir because it will make any side effects from Daclatasvir much stronger.
People eating the above fruits will get elevated levels of Dacltasvir because the chemical reactions caused by the fruit slows down the rate at which the body elimates Daclatasvir.
However when examining patient reports and blood test results Dr Freeman recently got a shock. A patient with Hep C Genotype 3a and an initial viral load of 3,100,000 came back with a 4 week viral load of 935. A viral load level this high after 4 weeks treatment was previously unheard of so Dr Freeman started looking to find out why the virus levels had stayed so high?
Dr Freeman first checked the source of the medications (FixHepC) and knew that they were fine because they passed testing, and also because he could see the results for the patients immediately before and after this patient, who were using the same drugs from the same batch. These were all as expected - <15 or=“” undetected=“” were=“” the=“” 4=“” week=“” so=“” results=“” from=“” all=“” other=“” patients=“” this=“” batch=“” of=“” meds=“” within=“” correct=“” range=“” he=“” ruled=“” out=“” a=“” dodgy=“” drugs=“” as=“” cause=“” br=“”>
The next thing Dr Freeman checked was a supplement the patient was using - a body building energy potion taken daily that contained:
Green tea extract
Green coffee extract
And the list went on...
So Dr Freeman Googled for taurine and found an article called Taurine modulates induction of cytochrome P450 3A4 mRNA by rifampicin in the HepG2 cell line.
In plain English this article says Taurine increases the levels of the enzyme CYP3A4. This is the enzyme that removes Daclatasvir from your system - in other words if you are consuming Taurine the effect is like you’re taking a 1/2 dose, or maybe even a 1/4 dose of Daclatasvir becauseTaurine will reduce the affect of Daclatasvir SIGNIFICANTLY!!!!
This in turn will mean that your chances of clearing the virus are reduced significantly.
Now taurine may not be the only thing that causes the body to remove Daclatasvir at increased rates, each and every “... extract” will contain dozens of chemicals, all of which might induce or inhibit CYP3A4.
So here is Dr Freeman’s advice:
Do not take random supplements in the hope they may help. They may, they may not - nobody knows for sure.
These new DAA drugs, like Daclatasvir, are still very new. If you want to take extras like Vit D and Vit B12 be sure you have evidence that these will not effect your treatment. You will find there is a lot discussion on many Hep C forums about these supplements and many others.
And remember that Red Bull, V, Monster and other “Energy” drinks all contain taurine